Advertisement

Inventiones mathematicae

, Volume 100, Issue 1, pp 63–95 | Cite as

Bifurcation and symmetry-breaking

  • J. Smoller
  • Arthur G. Wasserman
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AZ] Amann, H., Zehnder, E.: Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations. Ann. Sc. Norm. Super. Pisa7, 539–603 (1980)Google Scholar
  2. [B] Bohme, R.: Die Lösung der Verzweigungsgleichung für nichtlineare Eigenwertprobleme. Math. Z.127, 105–126 (1972)Google Scholar
  3. [CS] Capell, S., Shaneson, J.: Non-linear similarity. Ann. Math.113, 315–355 (1981)Google Scholar
  4. [Ch] Chang Kung Ching: Infinite dimensional Morse Theory and its Applications. Sem. Math. Sys., University of Montreal, 1985Google Scholar
  5. [CL] Chow, S.N., Lauterbach, R.: A bifurcation theorem for critical points of variational problems. (Preprint. IMA, Minneapolis, 1985)Google Scholar
  6. [C] Conley, C.: Isolated Invariant Sets and the Morse Index. C.B.M.S., No. 38, Am. Math. Soc.: Providence 1978Google Scholar
  7. [D] Dancer, E.N.: On non-radially symmetric bifurcation. J. Lond. Math. Soc.20, 287–292 (1979)Google Scholar
  8. [K] Kielhofer, H.: A bifurcation theorem for potential operators. J. Funct. Anal.77, 1–8 (1988)Google Scholar
  9. [Kr] Krasnosel'skii, M.A.: Topological Methods in the Theory of Nonlinear Integral Equations. Pergamon, Oxford 1964Google Scholar
  10. [L] Lang, S.: Differential Manifolds, Addison-Wesley: Reading, 1972Google Scholar
  11. [LS] Lee, C.N., Wasserman, A.: On the groupsJO(G). Mem. Am. Math. Soc., vol. 159, 1975Google Scholar
  12. [P] Pacella, F.: Equivariant Morse theory for flows and an application to theN-body problem. Trans. Am. Math. Soc.297, 41–52 (1986)Google Scholar
  13. [Po] Pospiech, C.: The curious link chain, in Bifurcation: Analysis, Applications, and Algorithms. Proc. Conf. Univ. Dortmund, Aug. 1986, Birkhäuser: Basel Boston Stuttgart, 1987Google Scholar
  14. [Ry] Rybakowski, K.: The Homotopy Index and Partial Differential Equations. Springer: Berlin Heidelberg New York, 1987Google Scholar
  15. [R] Rabinowitz, P.: A bifurcation theorem for potential operators. J. Funct. Anal.25, 412–424 (1977)Google Scholar
  16. [S] Smoller, J.: Shock Waves and Reaction-Diffusion Equations. Springer: New York Berlin Heidelberg, 1983Google Scholar
  17. [SW1] Smoller, J., Wasserman, A.: Existence, uniqueness, and nondegeneracy of positive solutions of semilinear elliptic equations. Commun. Math. Phys.95, 129–159 (1984)Google Scholar
  18. [SW2] Smoller, J., Wasserman, A.: Symmetry-breaking for solutions of semilinear elliptic equations with general boundary conditions. Commun. Math. Phys.105, 415–451 (1986)Google Scholar
  19. [SW3] Smoller, J., Wasserman, A.: Bifurcation from symmetry. Proc. Conf. on Nonlinear Parab. Eqns. (to appear)Google Scholar
  20. [SW4] Smoller, J., Wasserman, A.: On the monotonicity of the time map. J. Differ. Equations77, 287–303 (1989)Google Scholar
  21. [SW5] Smoller, J., Wasserman, A.: Symmetry, degeneracy, and universality in semilinear elliptic equations J. Funct. Anal. (to appear)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • J. Smoller
    • 1
  • Arthur G. Wasserman
    • 1
  1. 1.Department of MathematicsThe University of MichiganAnn ArborUSA

Personalised recommendations